Patient: I currently have the Nexplanon birth control implant in my arm. I got in in August 2013 and had 2-3 periods until mid October 2014. Since October 16th 2014 I have had a constant period. I am in the process of getting ready to go to Air Force Basic Training and i need it to stop or be some what regular when i go. What can i do to get it to stop or make it go back regular?
Symptoms: Constant period bleeding, mild cramps
Doctor: Hi,Thanks for the query.I understand your concern.Nexplanon birth control implant can cause menstrual irregular ities as side effect.As you are having continuous bleeding, better to consult your doctor once and get evaluated.Then with your doctor’s advice you can go for antifibrinolytic drugs or additional dose of hormones which can help in controlling the bleeding and in regularizing your cycles.Once your cycles regularize, you can continue with your implant.If same irregularity repeats, you may need to go for removal of implant and go for other contraceptive measures like contraceptive pills or progesterone injections etc .Take care.